Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 227, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 7, 2005, 8:11 PM EDT for Washington County, Pennsylvania. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2005, 8:11 PM EDT (00:11 UTC)
- Expired
- Aug 7, 2005, 8:46 PM EDT
- In force
- 35 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Washington County, PA
The radar
The Pittsburgh radar (KPBZ), 38 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1751 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 1:32 PM EDT, 6 hours 39 minutes earlier.
Area forecast discussion, Aug 7, 1:32 PM EDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 132 PM EDT SUN AUG 7 2005 .AVIATION... VFR EXPECTED THROUGH THE FORECAST PERIOD. LOW LEVEL MOISTURE INCREASING S OF THE AREA ISOLATED LATE AFT/EVE DEVELOPMENT IS POSSIBLE IN FAR SRN REACHES. MID DECK WILL MOVE BACK IN OVERNIGHT WITH AREAS OF 5SM BR PSBL TOWARD DAWN. && .SHORT TERM (THRU MON)... AT THE SFC, SLIGHTLY HIER DEWPTS IN SERN 1/3 OF CWA DEFINE AREA WHERE 20% POPS SHALL OCCUR TONIGHT. A LTL H5 TROF APPROACHING FROM MICH SHALL RAISE THE POPS TO 40% FOR MON, WHICH IS ABT THE AVG POP OF THE 3 MODELS. && .LONG TERM (TUE THRU SUN)... H5 FLOW IS BASICALLY ZONAL. ONCE IN A WHILE, A SFC FRONT PUSHES ALL THE WAY TO SRN PA. WHEN THE FRONT IS SOUTH OF PIT, THE POPS ARE 14-20% WHEN FRONTS ARE FURTHER N OR PRESSING IN UPON PIT, THE POPS ARE 30%. LOWS REMAIN IN THE 60S HIGHS IN THE 80S, TYPICAL FOR THE SUMMER. MAY SEE A SURGE TWD 90F BY END OF WEEK AS SERN STATES HIGH BLDS A BIT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Aug 7, 4:12 AM EDT, 15 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 412 AM EDT SUN AUG 7 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-080811- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 412 AM EDT SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 15
In the hours before
Special weather statement, Aug 7, 5:30 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 530 PM EDT SUN AUG 7 2005 PAZ032-072230- FAYETTE PA- 530 PM EDT SUN AUG 7 2005 ...THUNDERSTORMS DUMPING VERY HEAVY RAIN... A CLUSTER OF INTENSE THUNDERSTORMS WILL CONTINUE ACROSS THE EASTERN HALF OF FAYETTE COUNTY... AT 525 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES NORTHWEST OF OHIOPYLE...MOVING EAST AT 5 MPH. VERY HEAVY RAINFALL MAY ACCUMULATE MORE THAN AN INCH IN SOME AREAS. THIS HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. THESE STORMS ARE ALSO CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CONNELLSVILLE...DUNBAR...FARMINGTON...OHIOPYLE AND SEVEN SPRINGS KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. AVOID LOW LYNING AREAS AND DO NOT CROSS FLOODED ROADS. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. INTENSE AND FREQUENT CL0OUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Local storm report, Aug 7, 7:19 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
719 PM EDT SUN AUG 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL BETHEL PARK 40.32N 80.04W
08/07/2005 1.00 INCH ALLEGHENY PA PUBLIC
&&
TPARRISHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:30 AM EDT | Flash Flood Warning | PBZ | Indiana | 3 hr |
| Aug 8, 7:34 AM EDT | Flash Flood Warning | PBZ | Washington | 3 hr |
| Aug 8, 10:05 AM EDT | Flash Flood Warning | PBZ | Westmoreland | 3 hr |
| Aug 8, 10:21 AM EDT | Flash Flood Warning | PBZ | Indiana | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.